BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Back to Search Results |
| Model Number |
M00576650 |
| Medical Device Problem Codes |
Material Deformation (2976); Positioning Problem (3009)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Injury (2348)
| Date of Event |
05/11/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation on may 11,2020 that an ultraflex tracheobronchial covered distal release stent was to be used to treat a tracheobronchial malacia during a tracheobronchial airway stent placement procedure performed on (b)(6) 2020.Reportedly, the stent was placed to maintain luminal patency.The patient's anatomy was not tortuous and was not dilated prior to stent placement according to the complainant, during the procedure, the stent was fully deployed.The physician adjusted the stent into the correct position using rat toothed forceps by pulling the distal blue retrieval suture to move the stent distally towards the main carina.Reportedly, through direct visualization via the bronchoscope image the physician noticed three of the stent loop wires were bent at 90 degrees into the lumen.The physician tried to flatten the bent loop ends with the scope by pushing them down to the airway wall, but he was unsuccessful.The stent was removed from the patient with rat tooth grasping forceps from the proximal end.After removal of the stent from the patient, it was noted that the three looped ends were severely bent inward.Reportedly, no new stent was implanted and the procedure was not completed.There were no patient complications reported as a result of this event.However, due to the stent loops bending, the patient's anatomy was not held completely patent, causing the airway to collapased around the main carina.A photo of the bronchoscope image showed the three of the stent loop wires were bent at 90 degrees into the lumen.
Additional Manufacturer Narrative
Blocks b5 and h6 (patient code) have been updated with additional information received on (b)(6) 2020.Block h6: problem code 3009 captures the reportable event of stent positioning issue.Problem code 2976 captures the reportable event of stent material deformation.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) ,2020 that an ultraflex tracheobronchial covered distal release stent was to be used to treat a tracheobronchial malacia during a tracheobronchial airway stent placement procedure performed on (b)(6), 2020.Reportedly, the stent was placed to maintain luminal patency.The patient's anatomy was not tortuous and was not dilated prior to stent placement according to the complainant, during the procedure, the stent was fully deployed.The physician adjusted the stent into the correct position using rat toothed forceps by pulling the distal blue retrieval suture to move the stent distally towards the main carina.Reportedly, through direct visualization via the bronchoscope image the physician noticed three of the stent loop wires were bent at 90 degrees into the lumen.The physician tried to flatten the bent loop ends with the scope by pushing them down to the airway wall, but he was unsuccessful.The stent was removed from the patient with rat tooth grasping forceps from the proximal end.After removal of the stent from the patient, it was noted that the three looped ends were severely bent inward.Reportedly, no new stent was implanted and the procedure was not completed.There were no patient complications reported as a result of this event.However, due to the stent loops bending, the patient's anatomy was not held completely patent, causing the airway to collapased around the main carina.A photo of the bronchoscope image showed the three of the stent loop wires were bent at 90 degrees into the lumen.***additional information received on june 04, 2020 according to the complainant, the patient had tracheobronchial malasia and the stent did not cause the patient's airway to collapse.